Results 1 to 3 of 3
  1. #1

    **Andrea Freitas** Female

    Join Date
    May 2013
    Posts
    1

    Default Long Term Rash - Help Please

    I first noticed this rash in December, behind my knees. Since then it has spread to the fronts of my legs, hips and thighs, and now around my waistline. Doctor said it was "probably" a fungal infection, but I was never tested for anything.

    I was using ketoconazole and hydrocortisone (both prescription) for 3 months. When I last saw the doctor (3 weeks ago) it was really faded. But it has sprung back a bit. It's better on my lower legs (a LOT better), but is slightly worse on my waistline. I take Junel FE birth control, and have been on it for years. The only real change in my life is in the last 18 months I have lost 85 lbs, and am still on a restricted calorie diet (1540 - 1870 cals a day), attempting to lose 30 more lbs. Here are some pics from last week from my legs. DSC00065.jpgDSC00066.jpgDSC00067.jpgDSC00068.jpgDSC00069.jpg


    It itches for a few minutes at a time a few times a day, and I try not to scratch it, but sometimes I can't help it. When it's really bad it's ligth red, when it's better it's pink, dry and scaly.

    I've been using generic Lotrimin AF spray and lotrimin cream on it at night.

    Any ideas?

  2. #2
    pepsimax's Avatar
    **Nikki** Female

    Join Date
    Dec 2010
    Location
    London
    Posts
    561

    Default

    Hello Andrea and welcome. I am not a doctor and I'm sure one will be along soon to offer you advice. To me is sounds like it is possibly eczema which the hydrocortisone cream (being a steroid) should help. You only want to apply a tiny amount of this. The ketoconazole is an anti-fungal so it looks like your doctor has covered all areas. Can I ask what country you are in? Just helps with offering advice. Eczema can take a few weeks to get under control and can return if treatment is stopped too early. I'm sorry I don't know anything about fungal infections.
    I doubt your diet is causing it unless you have recently eaten/taken something new which could cause a reaction. Additionally if you have come into contact with something new it could also have caused it. Things could include animals, cleaning products, metals etc.
    Eczema could also be caused by stress plus a number of other factors so if you thought the hydrocortisone cream was helping I would carry on using this as directed.
    Hopefully better advice will be offered to you soon.

  3. #3
    Dr.Deepak's Avatar
    **Deepak Ghimire** Male

    Join Date
    May 2008
    Location
    Ktm
    Posts
    2,300

    Default

    Welcome to the forum andrea, could u please upload new rash, your rash has been modified by medications, if possible do upload the pics of severe and new area.
    Do you have history of asthma or any sort of allergies during childhood (atopic dermatitis)?
    Do you have fugal infection on any other areas like foot, hands, groin or any other areas?
    Do you or your parents have history of psoriasis?

    If you are on rapid weight loss program and it can sometime lead to malnutrition and iron deficiency that can cause dry skin (xerosis) and itching. What other medications beside anti-fungal are you taking.

    Doesn't look like fungal infection to me but confirming with simple KOH test would rule out fungal infection. If you rule out fungal infection then it will be easier to treat with topical steroids, immunomodulators and emollients.


    • Advertisers

      Adsense

      Name:Google Adsense
      Location: USA
      Status: Advertiser
      Mood: Cheerful

      Online

      ______________________________
      This advertising will not be shown to register members.
      Register your free account today and become a member on DermaTalk
       



About DermaTalk

    DermaTalk is an Skin Care Advice forum and message board dedicated to people for sharing Skin related issues and experiences with community members and get suggestions from expert.

Quick Links



This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information:
verify here.

Stay Connected

Twitter Facebook RSS Feed